Topological Methods in Nonlinear Analysis

Quasilinear elliptic equations with singular potentials and bounded discontinuous nonlinearities

Anran Li, Hongrui Cai, and Jiabao Su

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper we study the quasilinear equation \begin{equation} \begin{cases} - {\rm div}(|\nabla u|^{p-2} \nabla u)+V(|x|)|u|^{p-2} u= Q(|x|)f(u), & x\in \mathbb{R}^N, \\ u(x)\rightarrow 0,\quad |x|\rightarrow \infty. \end{cases} \tag{$\rm P$} \end{equation} with singular radial potentials $V,Q$ and bounded measurable function $f$. The approaches used here are based on a compact embedding from the space $W^{1,p}_r(\mathbb{R}^N; V)$ into $L^1 (\mathbb{R}^N; Q)$ and a new multiple critical point theorem for locally Lipschitz continuous functionals.

Article information

Topol. Methods Nonlinear Anal., Volume 43, Number 2 (2014), 439-450.

First available in Project Euclid: 11 April 2016

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Li, Anran; Cai, Hongrui; Su, Jiabao. Quasilinear elliptic equations with singular potentials and bounded discontinuous nonlinearities. Topol. Methods Nonlinear Anal. 43 (2014), no. 2, 439--450.

Export citation


  • R. Adams, Sobolev spaces, Academic Press, Amsterdam (1975) \ref\key 2
  • K.C. Chang, Variational methods for non-differentiable functionals and their applications to partial differential equations , J. Math. Anal. Appl., 80(1981), 102–129 \ref\key 3 ––––, On the multiple solutions of the elliptic differential equations with discontiunous nonlinear terms , Sci. Sinica, 21(1978), 139–158 \ref\key 4 ––––, The obstacle problem and partial differential equations with discontinuous nonlinearities , Commun. Pure Appl. Math., 33(1980), 117–146 \ref\key 5
  • F.H. Clarck, A new approach to Lagrange multipliers , Math. Oper. Res., 1(1976), 165–174 \ref\key 6
  • J.N. Corvellec, Nontrivial Solutions of quasilinear equations via nonsmooth Morse theory , J. Differential Equations, 136(1997), 268–293 \ref\key 7
  • J.N. Corvellec, V.V. Motreanu and C. Saccon, Doubly resonant semilinear elliptic problems via nonsmooth critical point theory , J. Differential Equations, 248 (2010), 2064–2091 \ref\key 8
  • P. De Nápoli and M.C. Mariani, Mountain pass solutions to equations of $p$-Laplacian type , Nonlinear Anal., 54(2003), 1205–1219 \ref\key 9
  • J.Q. Liu and Y.X. Guo, Critical point theory for nonsmooth functionals , Nonlinear Anal., 66(2007), 2731–2741 \ref\key 10
  • P.H. Rabinowitz, Minimax methods in critical point theory with applications to differential equations , CBMS Regional Conf. Ser. in Math., 65 , Amer. Math. Soc., Providence, RI (1986) \ref\key 11
  • W.A. Strauss, Existence of solitary waves in higher dimensions , Comm. Math. Phys., 55(1977), 149–162 \ref\key 12
  • J.B. Su, Quasilinear elliptic Equations on $\mathbb{R}^N$ with singular and bounded nonlinearity , Z. Angew. Math. Phys., 63 , 51–62 ;, erratum: (2012), 63–64 \ref\key 13
  • J.B. Su and R.S. Tian, Weighted Sobolev type embeddings and coercive quasilinear elliptic equations on $\mathbb{R}^N$ , Proc. Amer. Math. Soc., 140(2012), 891–903 \ref\key 14
  • J.B. Su, Z.Q. Wang and M. Willem, Nonlinear Schrödinger equations with unbounded and decaying radial potentials , Commun. Contemp. Math., 9 (2007), 571–583 \ref\key 15 ––––, Weighted Sobolev embedding with unbounded and decaying radial potentials , J. Differential Equations, 238(2007), 201–219 \ref\key 16
  • Z.Q. Wang, Nonlinear boundary value problems with concave nonlinearities near the origin , Nonlinear Differential Equations Appl., 8(2001), 15–33 \ref\key 17
  • M. Willem, Minimax Theorems, Birkhäuser, Boston (1996)